Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 24, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 20, 2011, 9:29 AM EDT for 5 counties in Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 9:29 AM EDT (13:29 UTC)
- Expired
- Jun 20, 2011, 3:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 11:30 AM EDT | FLASH FLOOD | 5 Nw Hazard, KY | ROAD AT TYPO HAS BEEN CLOSED. |
| Jun 20, 1:15 PM EDT | HEAVY RAIN 3.05 | Hazard, KY | 3.05 INCHES OF RAINFALL WAS MEASURED SINCE 7 AM OBSERVATION TIME THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
099
WGUS53 KJKL 201329
FFWJKL
KYC095-119-131-133-193-201930-
/O.NEW.KJKL.FF.W.0024.110620T1329Z-110620T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
929 AM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
PERRY COUNTY IN SOUTHEAST KENTUCKY...
LETCHER COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 330 PM EDT MONDAY
* AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
UP TO 2 INCHES OF RAIN IS POSSIBLE IN HARLAN AND LETCHER COUNTIES
BETWEEN 930 AM AND 1030 AM EDT. UP TO ONE INCH OF ADDITIONAL RAIN
IS POSSIBLE IN PARTS OF PERRY...LESLIE AND KNOTT COUNTIES
FROM 930 AM TO 1030 AM EDT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAZARD...WHITESBURG...BAILEY....BENHAM...AND CLOVER FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3729 8336 3736 8304 3724 8295 3713 8271
3712 8272 3704 8272 3702 8279 3698 8286
3693 8285 3689 8287 3686 8295 3685 8306
3682 8310 3676 8313 3674 8315 3675 8317
$$
SBH2 follow-up statements
604
WGUS73 KJKL 201551
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1151 AM EDT MON JUN 20 2011
KYC095-119-131-133-193-201930-
/O.CON.KJKL.FF.W.0024.000000T0000Z-110620T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOTT KY-PERRY KY-LESLIE KY-LETCHER KY-HARLAN KY-
1151 AM EDT MON JUN 20 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN
HARLAN...LETCHER...NORTHEASTERN LESLIE...PERRY AND SOUTHERN KNOTT
COUNTIES UNTIL 330 PM EDT...
AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED ACROSS THE WARNED AREA.
OVER TWO INCHES OF RAIN FELL ACROSS PARTS OF THE AREA THIS MORNING.
6 HOUR RAINFALL AMOUNTS INCLUDE 2.09 INCHES AT THE BRIGHT RAIN
GAGE IN LETCHER COUNTY AND 2.28 INCHES AT THE BUFFALO RAIN GAGE IN
PERRY COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
CONTINUE. UP TO 1 INCH OF RAIN IS EXPECTED FROM NOON TO 2 PM...AND
ADDITIONAL HEAVY RAIN IS POSSIBLE AGAIN LATER THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 3729 8336 3736 8304 3724 8295 3713 8271
3712 8272 3704 8272 3702 8279 3698 8286
3693 8285 3689 8287 3686 8295 3685 8306
3682 8310 3676 8313 3674 8315 3675 8317
$$
SBH675
WGUS73 KJKL 201924
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT MON JUN 20 2011
KYC095-119-131-133-193-201939-
/O.EXP.KJKL.FF.W.0024.000000T0000Z-110620T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOTT KY-PERRY KY-LESLIE KY-LETCHER KY-HARLAN KY-
324 PM EDT MON JUN 20 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN
HARLAN...LETCHER...NORTHEASTERN LESLIE...PERRY AND SOUTHERN KNOTT
COUNTIES WILL BE ALLOWED TO EXPIRE AT 330 PM EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3729 8336 3736 8304 3724 8295 3713 8271
3712 8272 3704 8272 3702 8279 3698 8286
3693 8285 3689 8287 3686 8295 3685 8306
3682 8310 3676 8313 3674 8315 3675 8317
$$
SBHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 7:49 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 20, 7:49 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 749 AM EDT MON JUN 20 2011 .SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/ WARM FRONT LIFTING NORTH THRU THE COMMONWEALTH OVERNIGHT HAS SPARKED ANOTHER ROUND OF STRONG TSTMS STRETCHING FROM LOUISVILLE THRU BELL CO AND INTO NERN TN. SMALL HAIL HAS BEEN REPORTED FROM A FEW OF THESE STORMS ALONG WITH SOME WIND...BUT THE MAIN THREAT FROM THESE STORMS IS THE HEAVY RAIN OVER AREAS THAT HAVE ALREADY SEEN OVER 3 INCHES OVER THE LAST COUPLE OF DAYS. HAVE RAISED ANOTHER FLOOD ADVISORY TO COVER THE AREA CURRENTLY UNDER THE GUN ALONG WITH A FLASH FLOOD WARNING THRU 9 A.M. WHERE THE HEAVIEST RAINS ARE CURRENTLY FALLING. SHORT TERM MODELS REMAIN IN FAIR AGREEMENT WITH THE SFC AND SYNOPTIC FEATURES AND HAVE USED A BLEND OF THE RUC/HRRR WITH AN EXTRAPOLATION OF CURRENT OBS/TRENDS THRU THE MORNING...FOLLOWED BY A EURO/GFS/HPC CONSENSUS THRU THE REMAINDER OF THE FCST. THE WARM FRONT WILL CONTINUE TO LIFT NORTH AND EAST THRU THE CWA TODAY AND COUPLED WITH A LINGERING H85 LOW LEVEL JET OVERHEAD FEEDING MOISTURE INTO THE REGION WILL KEEP THE THREAT OF TSTMS THRU THE AFTERNOON OVER E/CENTRAL KY. WILL SIDE WITH SPC THINKING WHICH INCLUDES ERN KY IN THE SLIGHT RISK TODAY...MAINLY FOR WIND...THOUGH WITH PWATS AROUND 1.5 TO 1.75 INCHES AGAIN CANNOT RULE OUT A FEW SHORT TERM HYDRO PROBLEMS WHERE THE AXIS OF HEAVIEST RAINS SETS UP. FRONT CONTINUES TO LIFT NORTH OF THE OHIO RIVER TONIGHT AS AN UPPER LEVEL RIDGE STRENGTHENS OVERHEAD...PROVIDING CLEARING SKIES TONIGHT AND A GOOD SETUP FOR A POTENTIALLY DENSE VALLEY FOG EVENT. KEPT SLIGHT CHANCE POPS OVER THE NRN COUNTIES THRU THE EVENING AS THEY WILL BE IN CLOSEST PROXIMITY TO THE BOUNDARY...THOUGH WOULD NOT BE SURPRISED TO SEE THESE PULLED FROM THE FCST LATER TODAY IF THE RIDGE LOOKS TO BE COMING IN STRONGER/FASTER THAN CURRENTLY THINKING. RIDGE WILL BE THE DOMINANT FEATURE FOR OUR WEATHER THRU THE BULK OF THE REMAINDER OF THE SHORT TERM PERIOD...BRINGING CLEAR TO MOSTLY CLEAR SKIES ON TUESDAY. BY TUESDAY EVENING...A DEEP UPPER LEVEL TROF EJECTING OUT OF THE FRONT RANGE OF THE ROCKIES WILL DEVELOP A SFC LOW OVER THE PLAINS THAT HAS BEEN FCST TO EVENTUALLY MOVE NE TOWARDS THE GREAT LAKES. HAVE SIDED WITH THE SLOWEST AVAILABLE GUIDANCE FOR NOW IN BRINGING CLOUDS/POPS BACK INTO THE CWA TUESDAY NIGHT...WITH LOW END CHANCES OVER OUR WRN COUNTIES TAPERING TO SLIGHT CHANCES OVER THE EAST. AS FOR TEMPERATURES...GENERALLY STAYED NEAR TO JUST BELOW THE COOLER MET MOS FOR HIGHS TODAY AND TOMORROW WITH A PERSISTENCE/MET BLEND FOR OVERNIGHT LOWS. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ WITH FOCUS ON CONVECTIVE ACTIVITY OVERNIGHT...JUST MADE A FEW ADJUSTMENTS TO POPS THRU THE FIRST HALF OF THE PERIOD BASED ON LATEST CONSENSUS AMONG THE GUIDANCE...AND TO BRING THE GRIDS A LITTLE MORE IN LINE WITH THE NEIGHBORS. TEMPS APPEAR TO BE REASONABLE AND ONLY MADE A FEW TWEAKS TO THE HIGHS/LOWS THRU THE END OF THE WORK WEEK. A QUICK GLANCE AT THE REST OF THE PARAMETERS DID NOT SEE ANYTHING TOO FAR OUT OF LINE AND LET MOST OF THE FCST RIDE. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS: THE MODELS START OUT TUESDAY MORNING IN GOOD AGREEMENT BUT QUICKLY DIVERGE AS THE GFS DROPS THE 50H/85H LOW INTO THE LOWER GT LKS AS THE ECMWF DRAWS THIS FEATURE NE INTO SRN CANADA. BY FRI MORNING THIS DIFFERENCE HAS BECOME EVEN MORE PRONOUNCED WITH THE GFS LOW OVER NRN LK MI WHILE THE ECMWF DRAWS THE CENTER OF CIRCULATION WELL TOWARDS ERN CANADA. DIFFERENCES LIKE THESE REFLECT TO THE SFC WHERE THE GFS WANTS TO PROJECT A BROADER AND SLOWER MOVING AREA OF SHRA/TSRA THRU THE COMMONWEALTH. HAVE CHOSEN TO FOLLOW THE ECMWF MORE CLOSELY DUE TO IT BEING THE MORE CONSISTENT AND BETTER VERIFYING MODEL. THE FCST THEN STARTS OUT DRY TUE MORNING AS THE WARM FNT HAS LIFTED INTO NRN OH AND WRN PA. BY WED MORNING THE FOLLOWING COLD FNT WILL HAVE MADE IT INTO ERN KY WITH A BAND OF PCPN. AS THE SFC LOW TRACKS INTO CANADA THE COLD FNT STRETCHES OUT AND BECOMES STATIONARY AS IT STALLS ON THE WINDWARD SIDE OF THE MTNS. PCPN TO CONTINUE UNTIL THE FNT FINALLY MAKES THE JUMP TO THE LEE SIDE OF THE MTNS THU NIGHT. THEN BY FRI MORNING THE NEXT WARM FNT BEGINS TO LIFT THRU THE AREA SLOWLY... KEEPING PCPN IN THE FCST THRU THE WEEKEND. TEMPS WILL GENERALLY BE CLOSE TO SEASONAL WITH HIGHS IN THE LOWER 80S AND LOWS IN THE 60S. DEPENDING ON WARM SECTOR VS COLD SECTOR AS THE FNTS CROSS THE AREA WILL MAKE SLIGHT DIFFERENCES BETWEEN MID 80 AND LOWER 80S. && .AVIATION.../12Z TO 12Z/...UPDATED WARM FRONT LIFTING NORTH THRU ERN KY WILL CONTINUE TO BE THE FOCUS FOR CONVECTION TODAY. FRONT APPEARS TO HAVE LIFTED THRU SME AND LOZ...BUT WILL CARRY VCTS THRU THE AFTERNOON TO ACCOUNT FOR ANY STRAGGLERS. OTHERWISE...VFR SHOULD PREVAIL THRU THE DAY. JKL IS STILL IN LINE FOR MORE TSTMS AND AM GENERALLY EXPECTING PREVAILING MVFR WITH CONDITIONS DETERIORATING TO IFR IN ANY TSTMS THRU THIS AFTERNOON. FRONT SHOULD BE NORTH OF THE AREA BY TONIGHT WITH HIGH PRESSURE BUILDING INTO THE AREA...BRINGING CLEARING SKIES AND ANOTHER GOOD SETUP FOR FOG ACROSS THE AREA. HAVE TRENDED TOWARDS IFR FOG AT SME AND LOZ FOR THE MOMENT...BUT WILL HAVE TO LET THE 18Z/00Z TAF DETERMINE HOW MUCH CLEARING CAN BE EXPECTED OVERNIGHT AND HOW DENSE THE FOG WILL GET. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB LONG TERM....DUSTY/MB AVIATION...MB
Hazardous weather outlook, Jun 20, 7:53 AM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 753 AM EDT MON JUN 20 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211500- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 753 AM EDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT CONTINUES TO SHIFT NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS. IN ADDITION...SOME STORMS MAY PRODUCE HEAVY RAIN CAUSING SOME FLASH FLOODING...ESPECIALLY AROUND AREAS THAT SEE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING OR HEAVY RAINFALL THAT OCCUR TODAY TO THE NATIONAL WEATHER SERVICE IN JACKSON KY...OR THEIR LOCAL LAW ENFORCEMENT. RAY/MB
In the hours before
Special weather statement, Jun 20, 8:38 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 838 AM EDT MON JUN 20 2011 KYZ088-113-115>118-201315- KNOTT-PERRY-CLAY-LESLIE-LETCHER-HARLAN- 838 AM EDT MON JUN 20 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 AM EDT MONDAY MORNING... SOUTHWESTERN KNOTT... PERRY... EAST CENTRAL CLAY... LESLIE... WESTERN LETCHER AND EASTERN HARLAN. AT 838 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAZARD... MOVING SOUTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VICCO AROUND 845 AM EDT...ULVAH AROUND 850 AM EDT...BLUEFIELD AROUND 855 AM EDT... LILLEY CORNETT WOODS AROUND 900 AM EDT...FLINT AROUND 905 AM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF UP TO FOUR INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...VIVID CLOUD TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Local storm report, Jun 20, 8:42 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
842 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM FLOOD MIDDLESBORO 36.61N 83.72W
06/20/2011 BELL KY 911 CALL CENTER
SEVERAL ROADS ARE STILL CLOSED IN AND NEAR MIDDLESBORO
DUE TO FLOODING. MULTIPLE WATER RESCUES ARE ALSO UNDERWAY
AT THIS TIME IN THE MIDDLESBORO VICINITY.
&&
JPLocal storm report, Jun 20, 8:47 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
847 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM HEAVY RAIN 5 WSW BEE LICK 37.30N 84.59W
06/20/2011 M3.51 INCH PULASKI KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTS 3.51 INCHES OF RAIN SINCE 9 PM
SUNDAY EVENING WITH THE BULK OF THE RAIN HAVING FALLEN
SINCE MIDNIGHT.
&&
JPLocal storm report, Jun 20, 9:07 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
907 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD BULAN 37.30N 83.17W
06/20/2011 PERRY KY FIRE DEPT/RESCUE
A COUPLE FEET OF WATER FLOWING OVER HWY 476 AT THE
HARDBURLY EXIT. ALSO...BULAN-HINER ROAD CLOSED BY WATER
OVER THE ROAD.
&&
ABESpecial weather statement, Jun 20, 9:12 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 912 AM EDT MON JUN 20 2011 KYZ059-060-106-108-109-112-201345- MENIFEE-POWELL-MORGAN-MAGOFFIN-WOLFE-BREATHITT- 912 AM EDT MON JUN 20 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945 AM EDT MONDAY MORNING... SOUTHWESTERN MORGAN... SOUTH CENTRAL MENIFEE... EAST CENTRAL POWELL... WEST CENTRAL MAGOFFIN... WOLFE AND NORTH CENTRAL BREATHITT. AT 912 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED RIVER GORGE...OR 7 MILES SOUTH OF FRENCHBURG...MOVING SOUTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GOSNEYVILLE AROUND 920 AM EDT...TRENT AROUND 925 AM EDT...MALAGA AROUND 930 AM EDT...LEXIE AROUND 935 AM EDT...MOCT AROUND 940 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 20, 9:18 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 918 AM EDT MON JUN 20 2011 KYZ050>052-059-060-201400- ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL- 918 AM EDT MON JUN 20 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 AM EDT MONDAY MORNING... SOUTHWESTERN ROWAN... BATH... MONTGOMERY... NORTHERN MENIFEE AND EXTREME NORTHWESTERN POWELL. AT 918 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COONS STATION...OR NEAR MOUNT STERLING...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOPE AROUND 925 AM EDT...CROOKS AROUND 930 AM EDT...CORNWELL AROUND 935 AM EDT... OLYMPIA SPRINGS AROUND 940 AM EDT...POLKSVILLE AROUND 945 AM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:46 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 29 min |
| Jun 20, 2:01 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 29 min |
| Jun 20, 2:10 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 3 more | 5 hr |
| Jun 20, 2:25 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox | 50 min |
| Jun 20, 2:34 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 4 hr |
| Jun 20, 2:48 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Whitley | 5 hr |
| Jun 20, 2:59 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
| Jun 20, 3:07 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 38 min |
| Jun 20, 3:55 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 20, 4:05 AM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 5 hr |
| Jun 20, 4:34 AM EDT | Severe Thunderstorm Warning | JKL | Bell | 26 min |
| Jun 20, 5:20 AM EDT | Severe Thunderstorm Warning | JKL | Jackson, Lee, Owsley | 25 min |
| Jun 20, 6:08 AM EDT | Flash Flood Warning | JKL | Bell, Whitley | 3 hr |
| Jun 20, 7:01 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Jackson, Lee, Montgomery and 3 more | 3 hr |
| Jun 20, 8:26 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
| Jun 20, 8:33 AM EDT | Areal Flood Warning | JKL | Bell, Harlan, Knox, Laurel, Whitley | 13 hr |
| Jun 20, 8:42 AM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 48 min |
| Jun 20, 9:24 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 36 min |
| Jun 20, 9:44 AM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Menifee, Montgomery, Morgan, Powell and 1 more | 106 min |
| Jun 20, 10:31 AM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Lee, Leslie, Menifee, Perry and 2 more | 5 hr |
| Jun 20, 10:55 AM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Elliott, Fleming, Floyd, Knott and 5 more | 5 hr |
| Jun 20, 11:06 AM EDT | Flash Flood Warning | JKL | Breathitt, Lee, Leslie, Owsley, Perry, Wolfe | 5 hr |
| Jun 20, 1:37 PM EDT | Flash Flood Warning | JKL | Bath, Fleming, Rowan | 2 hr |
| Jun 20, 6:11 PM EDT | River Flood Advisory | JKL | Lee | 22 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.